MAUDE Adverse Event Report: BECTON, DICKINSON AND COMPANY; CHLORAPEP IN PICC LINE DRSG CHNG W/ BIOPTCH

BECTON, DICKINSON AND COMPANY; CHLORAPEP IN PICC LINE DRSG CHNG W/ BIOPTCH
Catalog Number DYNDC2610A
Health Effect - Clinical Codes Rash (2033); Local Reaction (2035)
Date of Event 07/09/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was reported that patient developed reaction to chloraprep (taken from dressing change kit) and the patient required treatment with high potency steroid cream (lidex).The reaction was described as red, weeping, painful, itchy, irregular, swiping pattern rashes to the skin around the patient's right chest port.It was clarified that the patient's rashes did not follow the outline of the dressing or any other part of the dressing.The patient's port had reportedly been accessed several times and the rashes were noted to be worsening with each access.The patient's rashes had reportedly resolved.The patient does not have any known allergies.It was added that the patient had been advised to inform clinicians not to use chloraprep when accessing or changing the dressing of her port.There was no serious injury reported related to the event.Due to the reported reaction and the need for medical intervention, this medwatch is being filed.A sample is not available to be returned for evaluation.A third party notification will be completed with bd, the manufacturer of chloraprep.No additional information is available.If additional information becomes available, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported that patient developed reaction to chloraprep (taken from dressing change kit).The patient reportedly required treatment with high potency steroid cream (lidex).

Common Device Name
CHLORAPEP IN PICC LINE DRSG CHNG W/ BIOPTCH
Manufacturer (Section D)
BECTON, DICKINSON AND COMPANY
1 becton drive
franklin lakes NJ 07417 1880
MDR Report Key8842553
Report Number1417592-2019-00128
Device Sequence Number205882
Product Code LRO
UDI-Device Identifier10889942774173
UDI-Public10889942774173
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberDYNDC2610A
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/09/2019
Initial Report FDA Received Date07/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;